Facebook Pixel
EmpowHER Guest

Irregular period prior to taking plan b...questions about what to expect now.

By Anonymous March 9, 2012 - 10:20pm
Rate This

I have a really irregular cycle in general, and I think taking Plan B has messed it up even more. My last period was January 31st to Feb 4th. The cycle before that was December 15th to December 19th. I don't remember when the cycle before that started, but i think it was late October or early November. I had unprotected sex on Feb 5th although he did not ejaculate in me and took Plan B the next day (Feb 6th). I had another 'period' Feb 8th to Feb 11th which was a fairly typical period for me but it was lighter than normal. Normally my first 48 hours are really heavy and this was pretty consistent the whole time. It definitely wasn't just spotting because I still had to use feminine products as per a usual period. It's now March 9th and still no sign of my period, but I'm not sure what to count as my last period...the period before or after Plan B. I'd take a pregnancy test but I was in an accident two weeks ago and am living with my parents as I can't drive due to a broken leg. I can't really ask them to go get a test for me and there's a good chance I can't drive for another week or so.

I know that irregular periods after plan b are typical, I just don't know when I should be expecting my period and if there is a chance that I am pregnant. In a nutshell, I'm not sure when I should start freaking out (more than I already am!).

Any help / insight would be greatly appreciated!

Add a Comment8 Comments

EmpowHER Guest

Original poster again!

I got my period this afternoon just a few hours after my freak out this morning! That means that I got a period 52 days after plan b and 58 days after my last period. Phew! Glad that I don't have to stress about that anymore!

March 30, 2012 - 4:59pm
EmpowHER Guest
Anonymous (reply to Anonymous)

Thanks you really helped calmed me down , I'm in the same situation , I took plan b two hours within unprotected sex , I got bleeding 4-5 days after , it is now more than 35 days and still no period , I'm taking a pregnancy today

March 31, 2012 - 8:26am
EmpowHER Guest

I'm the original poster.

Still haven't gotten my period. However this week I've been having a lot of cramping and light brown spotting. Is this a sign that my period could be coming? I can't get in to see the gynecologist for another 20 days...

March 30, 2012 - 9:06am
EmpowHER Guest

My last period was Jan 28th....I had unprotected sex Feb 3-7... I took plan b on the 7th of Feb..its now March 16th and still no period...numerous hpt's...too much to count actually and they're alllllll negative...but something doesn't feel right...I already have 4 kids and this feeling is similar to pregnancy symptoms...someone help me

March 16, 2012 - 6:33pm
EmpowHER Guest

I'm the original poster of this thread and I just wanted to give you an update - just in case someone in a similar situation stumbles upon this thread. I still haven't gotten my period but I did take a pregnancy test today that came out negative. I have an appointment with a gynecologist in a month so hopefully I do get a period before then. Since I have such long cycles there's no telling when I'll end up getting my period. However the 8 dollar test was definitely worth the peace of mind! I've heard of people that have gone two or three months without a period after Plan B and needed a gynecologist to help sort out their hormones and such. I'm hoping that they can sort me out if I haven't had a period in another month.

March 15, 2012 - 8:46pm

I took the plan b pill on the 3rd day after intercourse. I got my period about 8-12 days before intercourse, then after taking the plan b pill i got my period again 6 days after taking the pill (8 days after intercourse). My period is very irregular, sometimes i dont get it for 5-9 months. But before intercourse i got my period 2 months in a row (1 period one month, another period the following month,----- this was before i had sex that my period came two months in a row). My period currently is very heavy. Is this normal? Should i take a test?

March 13, 2012 - 9:18pm
EmpowHER Guest

Thank you so much for getting back to me so quickly! I'm trying not to stress too much since it seems really unlikely I'd be pregnant considering I took the pill ASAP, I likely wasn't fertile, and he pulled out. I'm hoping my period comes before I'm cleared to drive but if not I'll pick up a test just to be sure! I'm just trying to relax so stress doesn't put off my period even longer!

I'm also hoping to get to the gyno in the next two to three weeks. I just need a little break after seeing so many other doctors after this accident a few weeks ago.

March 10, 2012 - 7:23pm
EmpowHER Guest

Hi Anonymous,

Thank you for your question. You should be fine. You are correct that you will experience irregular periods after taking Plan B but it appears that you followed the right instructions so you should be fine.

We cannot figure out when your period will arrive so the best thing you can do is just wait. You will certainly experience irregularity for the next two cycles at least.

I hope this helps.


March 10, 2012 - 11:21am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!